Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 32, NWS Miami, FL

April 22, 2009Broward County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Apr 22, 2009, 2:33 PM EDT for Broward County, Miami-Dade County, Monroe County, Florida. It took effect at Apr 23, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2009, 2:33 PM EDT (18:33 UTC)
In effect from
Apr 23, 2009, 12:00 PM EDT
Expired
Apr 23, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 221833
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT WED APR 22 2009

FLZ063-066-070-231000-
/O.UPG.KMFL.FW.A.0026.090423T1600Z-090423T2300Z/
/O.NEW.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
/O.CON.KMFL.FW.W.0031.000000T0000Z-090422T2300Z/
GLADES-HENDRY-INLAND COLLIER-
233 PM EDT WED APR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY FOR
RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE...

RHS WILL CONTINUE BELOW 35 PERCENT FOR THE REST OF THE
AFTERNOON...AS TEMPERATURES CONTINUE IN THE LOWER TO MID 80S ALONG
WITH DEWPOINTS IN THE MID 40S TO NEAR 50. FOR THIS REASON...A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT.

THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE ON THURSDAY.
THIS WILL AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. THEREFORE...THE FIRE
WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR THURSDAY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

FLZ067-068-071>075-174-222300-
/O.CON.KMFL.FW.W.0031.000000T0000Z-090422T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
233 PM EDT WED APR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RHS WILL CONTINUE BELOW 35 PERCENT FOR THE REST OF THE
AFTERNOON...AS TEMPERATURES CONTINUE IN THE LOWER TO MID 80S ALONG
WITH DEWPOINTS IN THE MID 40S TO NEAR 50. THE LOWEST RHS WILL
OCCUR OVER THE WESTERN SUBURBS. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

DG
5 follow-up statements
000 
WWUS82 KMFL 222318
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
718 PM EDT WED APR 22 2009

FLZ063-066-231200-
/O.EXP.KMFL.FW.W.0031.000000T0000Z-090422T2300Z/
/O.NEW.KMFL.FW.A.0027.090424T1700Z-090424T2300Z/
/O.CON.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
GLADES-HENDRY-
718 PM EDT WED APR 22 2009

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY FOR GLADES AND HENDRY COUNTIES FOR RELATIVE HUMIDITY
BELOW 35% FOR 4 OR MORE HOURS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GLADES AND HENDRY COUNTIES FOR RELATIVE
HUMIDITY BELOW 35% FOR 4 OR MORE HOURS...

RELATIVE HUMIDITIES CONTINUE TO RISE ACROSS GLADES AND HENDRY
COUNTIES, AND MOST AREAS HAVE RISEN ABOVE 35%, THEREFORE THE RED
FLAG WARNING IS NO LONGER IN EFFECT, HOWEVER ISOLATED AREAS MAY STAY
BELOW 35% RELATIVE HUMIDITY UNTIL 8 PM.

THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE ON THURSDAY AND
FRIDAY. THIS WILL AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW
35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS. THEREFORE... A RED
FLAG WARNING IS IN EFFECT FOR THURSDAY AND A FIRE WEATHER WATCH IS
IN EFFECT FOR FRIDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ070-231200-
/O.EXP.KMFL.FW.W.0031.000000T0000Z-090422T2300Z/
/O.CON.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
INLAND COLLIER-
718 PM EDT WED APR 22 2009

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY FOR INLAND SECTIONS OF COLLIER COUNTY FOR RELATIVE
HUMIDITY BELOW 35% FOR 4 OR MORE HOURS...

RELATIVE HUMIDITIES CONTINUE TO RISE ACROSS INTERIOR SECTIONS OF
COLLIER COUNTY, AND MOST AREAS HAVE RISEN ABOVE 35%, THEREFORE THE
RED FLAG WARNING IS NO LONGER IN EFFECT, HOWEVER ISOLATED AREAS
MAY STAY BELOW 35% RELATIVE HUMIDITY UNTIL 8 PM.

THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE ON THURSDAY.
THIS WILL AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT
FOR 4 OR MORE CONSECUTIVE HOURS. THEREFORE... A RED FLAG WARNING
IS IN EFFECT FOR THURSDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-068-071>075-174-230030-
/O.EXP.KMFL.FW.W.0031.000000T0000Z-090422T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
718 PM EDT WED APR 22 2009

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

RELATIVE HUMIDITIES CONTINUE TO RISE ACROSS INLAND AN METROPOLITAN
SECTIONS OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES, AND MOST
AREAS HAVE RISEN ABOVE 35%, THEREFORE THE RED FLAG WARNING IS NO
LONGER IN EFFECT, HOWEVER ISOLATED AREAS MAY STAY BELOW 35%
RELATIVE HUMIDITY UNTIL 8 PM.


$$
000 
WWUS82 KMFL 230748
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
348 AM EDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FOR THE INTERIOR AREAS OF SOUTH
FLORIDA FROM NOON UNTIL 7 PM EDT THIS EVENING FOR 4 OR MORE
CONSECUTIVE HOURS OF BEING BELOW 35 PERCENT RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FOR GLADES AND HENDRY COUNTIES FOR
FRIDAY AFTERNOON INTO FRIDAY EVENING FOR 4 OR MORE CONSECUTIVE
HOURS OF BEING BELOW 35 PERCENT RELATIVE HUMIDITY AND 20 FOOT WINDS
AROUND 15 MPH...

FLZ067-071-073-075-232300-
/O.EXA.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
348 AM EDT THU APR 23 2009

...THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF BEING BELOW 35 PERCENT
RELATIVE HUMIDITY FOR INLAND PALM BEACH...INLAND BROWARD...INLAND
MIAMI-DADE...AND NORTHEAST MAINLAND MONROE COUNTIES...

THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE TODAY OVER THE
INTERIOR AREAS OF SOUTH FLORIDA. THIS WILL AGAIN ALLOW RELATIVE
HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE
HOURS THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN
ISSUED FOR INLAND PALM BEACH...INLAND MIAMI-DADE...AND NORTHEAST
MAINLAND MONROE COUNTIES FROM NOON UNTIL 7 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

FLZ063-066-232300-
/O.CON.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
/O.CON.KMFL.FW.A.0027.090424T1700Z-090424T2300Z/
GLADES-HENDRY-
348 AM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF BEING BELOW 35
PERCENT RELATIVE HUMIDITY FOR GLADES AND HENDRY COUNTIES...

...FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR 4 OR MORE CONSECUTIVE HOURS OF BEING
BELOW 35 PERCENT RELATIVE HUMIDITY AND 20 FOOT WINDS AROUND 15 MPH
FOR GLADES AND HENDRY COUNTIES...


THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE TODAY. THIS WILL
AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR
MORE CONSECUTIVE HOURS OVER GLADES AND HENDRY COUNTIES THIS
AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS EFFECT FROM NOON
UNTIL 7 PM EDT THIS EVENING FOR GLADES AND HENDRY COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS WILL
AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 OR
MORE CONSECUTIVE HOURS OVER GLADES AND HENDRY COUNTIES ON FRIDAY
AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME THE 20 FOOT WINDS
WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA. THEREFORE...THE
FIRE WEATHER WATCH REMAINS IN EFFECT FOR GLADES AND HENDRY
COUNTIES FOR FRIDAY AFTERNOON INTO FRIDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ070-232300-
/O.CON.KMFL.FW.W.0032.090423T1600Z-090423T2300Z/
INLAND COLLIER-
348 AM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR 4 OR MORE OF CONSECUTIVE HOURS OF BEING BELOW 35
PERCENT RELATIVE HUMIDITY...

THE DRY AIRMASS WILL CONTINUE TO REMAIN IN PLACE TODAY OVER INLAND COLLIER
COUNTY. THIS WILL AGAIN ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT
FOR 4 OR MORE CONSECUTIVE HOURS. THEREFORE... A RED FLAG WARNING IS
IN EFFECT FOR INLAND COLLIER COUNTY FROM NOON UNTIL 7 PM EDT THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BAXTER
000 
WWUS82 KMFL 231903
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT THU APR 23 2009

FLZ063-066-241000-
/O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
/O.CON.KMFL.FW.A.0027.090424T1700Z-090424T2300Z/
GLADES-HENDRY-
303 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR THE POSSIBILITY OF 4 OR MORE HOURS OF
RHS BELOW 35 PERCENT...

RHS WILL CONTINUE BELOW 35 PERCENT ACROSS MOST OF THE AREA
THROUGH EARLY THIS EVENING. THEREFORE...A RED FLAG WARNING
CONTINUES IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO
FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES
AND HENDRY COUNTIES ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT
THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER
THE SAME AREA. THEREFORE...THE FIRE WEATHER WATCH REMAINS IN
EFFECT FOR GLADES AND HENDRY COUNTIES FOR FRIDAY AFTERNOON INTO
FRIDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-070-071-073-075-232300-
/O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
303 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT...

RHS WILL CONTINUE BELOW 35 PERCENT ACROSS MOST OF THE AREA
THROUGH EARLY THIS EVENING. THEREFORE...A RED FLAG WARNING
CONTINUES IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

DG
000 
WWUS82 KMFL 231948
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EDT THU APR 23 2009

FLZ063-066-240400-
/O.UPG.KMFL.FW.A.0027.090424T1700Z-090424T2300Z/
/O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/
/O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
GLADES-HENDRY-
348 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT...
 
...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY
FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT...

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO
FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES
AND HENDRY COUNTIES ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT
THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER
THE SAME AREA. THEREFORE...THE FIRE WEATHER WATCH HAS NOW BEEN
UPGRADED TO A RED FLAG WARNING. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ070-240400-
/O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/
/O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
INLAND COLLIER-
348 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT... 

...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY
FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH...

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO
FALL BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF
COLLIER COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE
SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE
SAME AREA. THEREFORE...THE FIRE WEATHER WATCH HAS NOW BEEN
UPGRADED TO A RED FLAG WARNING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ069-240400-
/O.NEW.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/
COASTAL COLLIER-
348 PM EDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY
FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH...

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO
FALL BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF
COLLIER COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE
SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE
SAME AREA. THE EAST FLOW IS EXPECTED TO STRONG ENOUGH TO KEEP THE
SEA BREEZE FROM PUSHING INLAND AND THEREFORE... THE FIRE WEATHER
WATCH HAS NOW BEEN UPGRADED TO A RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-071-073-075-232300-
/O.CON.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
348 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT...

RHS WILL CONTINUE BELOW 35 PERCENT ACROSS MOST OF THE AREA
THROUGH EARLY THIS EVENING. THEREFORE...A RED FLAG WARNING
CONTINUES IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
000 
WWUS82 KMFL 232311
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
711 PM EDT THU APR 23 2009

FLZ063-066-070-241200-
/O.EXP.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
/O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/
GLADES-HENDRY-INLAND COLLIER-
711 PM EDT THU APR 23 2009

...THE RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED...

...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY
FOR 4 OR MORE HOURS OF RHS BELOW 35 PERCENT AND WIND SPEEDS
AROUND 15 MPH...

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL AGAIN ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO
FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS OVER GLADES,
HENDRY, AND COLLIER COUNTIES ON FRIDAY AFTERNOON INTO FRIDAY
EVENING. AT THE SAME TIME THE 20 FOOT WINDS WILL ALSO BE AROUND 15
MPH OVER MUCH OF THE SAME AREA, HOWEVER THE DURATION OF SUB 35% RH
MAY BE LONGER OVER GLADES AND HENDRY COUNTIES THAN IN COLLIER
COUNTY WHILE THE WIND SPEEDS IN COLLIER COUNTY MAY BE HIGHER THAN
IN GLADES OR HENDRY COUNTIES... THEREFORE.... A RED FLAG WARNING IS
NOW IN EFFECT FOR ALL 3 COUNTIES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-071-073-075-240015-
/O.EXP.KMFL.FW.W.0032.000000T0000Z-090423T2300Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
711 PM EDT THU APR 23 2009

...THE RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED...

THE RELATIVE HUMIDITIES CONTINUE TO RISE ABOVE 35% ACROSS WESTERN
SECTIONS OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES...
THEREFORE THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

FLZ069-241200-
/O.CON.KMFL.FW.W.0033.090424T1700Z-090424T2300Z/
COASTAL COLLIER-
711 PM EDT THU APR 23 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM FRIDAY
FOR NEAR 4 HOURS OF RHS BELOW 35 PERCENT AND WINDS AT 15 MPH...

THE DRY AIR MASS WILL CONTINUE TO REMAIN IN PLACE ON FRIDAY. THIS
WILL ALLOW FOR THE POSSIBILITY OF RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT FOR NEAR 4 HOURS OVER A LARGE PORTION OF COLLIER
COUNTY ON FRIDAY AFTERNOON INTO FRIDAY EVENING. AT THE SAME TIME
THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH OVER THE SAME AREA.
THE EAST FLOW IS EXPECTED TO STRONG ENOUGH TO KEEP THE SEA BREEZE
FROM PUSHING INLAND AND THEREFORE... A RED FLAG WARNING IS IN
EFFECT FOR FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 1:25 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 22, 1:25 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT WED APR 22 2009

.AVIATION...VFR UNDER CLEAR SKIES WILL PREVAIL. NW WINDS ALONG THE
EAST COAST WILL BECOME NE OVER THE NEXT FEW HRS. TFLL RADAR ALREADY
SHOWING THE SEA BREEZE BEGINNING TO DEVELOP...SO WIND FCST LOOKS ON
TRACK...JUST DELAYED THE SWITCH TO NE BY AN HR/19Z. KAPF ALREADY HAS
THE SEA BREEZE. WINDS OVERNIGHT WILL BECOME LIGHT/VAR WITH THE
POSSIBILITY OF A LAND BREEZE DEVELOPING AS DEPICTED BY THE WRF. /DG

&&

.UPDATE....SURFACE ANALYSIS SHOWS HIGH ACROSS THE CWA WITH COOL
START THIS MORNING. 12Z SOUNDING CAME DRIER THAN ALL GUIDANCE WITH
PWAT OF 0.32 INCHES. SKIES SHOULD REMAIN MOSTLY CLOUD FREE TODAY
AND TONIGHT AND UPDATED GRIDS TO REFLECT THAT. THE EXCEPTION TO
THIS IS DEW POINT BOUNDARY CURRENTLY ACROSS CENTRAL FLORIDA MOVING
SOUTH AROUND 16 KNOTS WITH DEW POINTS FALLING BY 10 DEGREES OR SO
BEHIND IT AND A FEW CLOUDS ALONG ITS LEADING EDGE. NEEDLESS TO
SAY NO PRECIP WHAT SO EVER. THE MAIN CONCERN TODAY IS FIRE
WEATHER. MODEL GUIDANCE...AND IN PARTICULAR LOCAL WRF PLUMMET THE
MINRHS THIS AFTERNOON ACROSS MUCH OF THE AREA EVEN WHEN ITS
INITIAL MOISTURE PROFILES WERE MOISTER THAN THE OBSERVED IN THE
SNDG. THAT IS THE SAME STORY WITH THE OTHER MODELS. ALSO...THE
COOL START THIS MORNING HAS RESULTED IN A REINFORCED LAND BREEZE
WITH SNDG SHOWING NNW WINDS ABOVE THE SURFACE TOO. THE BOTTOM LINE
IS I BELIEVE THE ONSET OF ONSHORE WINDS ON THE EAST COAST WILL
LIKELY NOT TAKE PLACE UNTIL LATER THIS AFTERNOON. GIVEN THAT...THE
MIXING ASSOCIATED WITH THE DRY ATMOSPHERIC PROFILES...AND ANY
REINFORCEMENT OF DRY AIR FROM DEW POINT FRONT IF IT MAKES IT INTO
THE AREA THIS AFTERNOON...IS THAT RED FLAG WARNINGS CURRENTLY IN
PLACE ARE A SAFE BED. IN FACT...DECIDED TO EXTEND THEM INTO THE
METRO ZONES OF PALM BEACH TO MIAMI DADE AND FAR SOUTH MIAMI DADE
EXCLUDING COASTAL SECTIONS WHERE THE ONSET OF THE ONSHORE WINDS
THIS AFTERNOON WILL LIKELY PREVENT MINRH TO DROP BELOW 35 PERCENT
FOR 4 HOURS OR LONGER.

.MARINE...ADJUSTED WAVE HEIGHTS DOWN A BIT GIVEN OBSERVATIONS.
THERE IS STILL A GOOD CHANCE SEAS IN THE GULF STREAM COULD BUILD
UP TO 7 FEET LATER THIS AFTERNOON FOR A BRIEF PERIOD OF TIME
BEFORE WINDS SWITCH FROM THE EAST. THE ADVISORY ONLY APPLIES TO
THE GULF STREAM WATERS AND IT WILL BE IN EFFECT UNTIL 8 PM THIS
EVENING.

&&

PREV DISCUSSION... /ISSUED 730 AM EDT WED APR 22 2009/

AVIATION...VFR UNDER A MOSTLY CLEAR SKY WILL PREVAIL THROUGH THE
PERIOD. FOR KAPF...WINDS WILL PREVAIL OUT OF THE NE THEN SWITCH TO
THE WEST AT NEAR 12 KT THIS AFTERNOON AS A SEA BREEZE DEVELOPS.
FOR ALL THE EAST COAST TERMINALS...WINDS WILL PREVAIL OUT OF THE
NW AT 5-10 KT UNTIL WINDS TURN NE AT NEAR 12 KT THIS AFTERNOON
(MOST LIKELY BETWEEN 1-2 PM). LIGHT/VAR WINDS ARE THEN EXPECTED
AGAIN BY LATE TONIGHT. /DG

PREV DISCUSSION... /ISSUED 428 AM EDT WED APR 22 2009/

CLIMATE...
TEMPS EARLY THIS MORNING HAVE BEEN RUNNING IN THE UPPER 40S TO
LOWER 50S OVER THE INTERIOR AREAS OF SOUTH FLORIDA. THESE EARLY
MORNING TEMPS SHOULD REMAIN NEARLY STATIONARY THROUGH THE NEXT
COUPLE OF HOURS WHICH ARE ABOUT 10 DEGREES COOLER THAN NORMAL FOR
THIS TIME OF YEAR.

ALSO A FEW LOCATION OVER THE INTERIOR AREAS ARE ALSO NEAR RECORD
LOWS FOR THIS TIME OF YEAR WHICH ARE:

CITIES      CURRENT TEMPS 4 AM EDT     RECORD LOWS
IMMOKALEE            51                 51 - 1988
CLEWISTON            54                 53 - 1988
LA BELLE             52                 48 - 1961

PREV DISCUSSION... /ISSUED 328 AM EDT WED APR 22 2009/

HIGH PRES WILL MOVE FROM THE GULF OVER THE FLA PENINSULA TODAY
AND INTO THE ATLC THU AND REMAIN CENTERED OVER THE ATLC OFF OF
THE SE U.S. COAST.

FOR THE SHORT TERM...TODAY THROUGH FRI...WESTERLY FLOW WILL PREVAIL
OVER S FLA TODAY EXCEPT ALONG THE IMMEDIATE E COAST WHERE AN E COAST
SEA BREEZE WILL DEVELOP. STILL MAX TEMPS WILL BE AROUND 80 ON THE W
COAST BUT REACHING POSSIBLY THE MID 80S IN MANY AREAS ON THE E COAST
BEFORE THE SEA BREEZE SETS IN. WIND WILL BE OFF OF THE ATLC THU AND
FRI WITH THE MAX TEMP PATTERN REVERSED. THE SLIGHTLY COOL TEMPS OVER
THE AREA THIS MORNING WILL GRADUALLY BE MODIFIED UP TONIGHT AND THU
NIGHT. LOOKS LIKE IT WILL BE DRY THROUGH THIS PERIOD.

EXTENDED PERIOD...SAT THROUGH TUE...DRY SAT BUT A PERSISTENT
EASTERLY FLOW GRADUALLY INCREASE MOISTURE AND MINIMAL NOCTURNAL
SHOWERS WILL IMPACT TO E COAST AND DIURNAL SHOWERS IN THE INTERIOR
AND W.

MARINE...AS HIGH PRES BUILDS IN...WINDS BECOME MORE NW THEN N
THROUGH THE DAY AND GRADUALLY DECREASE. BUT THE NORTHERLY FLOW WILL
NUDGE GULF STREAM SEAS TO 7 FEET TODAY THROUGH EARLY EVENING.
ADVISORY ALREADY OUT AND WILL KEEP THE HIGHLIGHT. WINDS CONTINUE TO
VEER BUT GULF STREAM SEAS 5 FEET AT LEAST THROUGH THU. EASTERLY FLOW
INCREASES FRI INTO THE WEEKEND AND CAUTION AT LEAST MAY BE REQUIRED.
RIP CURRENTS WILL HAVE AN INCREASED THREAT TO THE ATLC BEACHES THU
THROUGH THE WEEKEND AT LEAST.

FIRE WEATHER...ALREADY SEEING SOME POCKETS OF DEW POINTS BELOW
/AROUND 50. UPSTREAM 00Z ROABS AND FORECAST MODEL SOUNDING INDICATE
THAT DEW POINTS BELOW 50 COULD BECOME WIDESPREAD ACROSS S FLA AND
TEMPS REACH LOWER TO MID 80S AND DRY AIR ALOFT MIXES DOWNWARD. THE
IMMEDIATE W COAST AREAS WILL BE SPARED AS WINDS THROUGH THE DAY WILL
BE WESTERLY. ON THE EAST COAST...A SEA BREEZE IS EXPECTED TO DEVELOP
IN THE AFTERNOON HOURS SPARING THE E COAST ZONES AND METRO AREAS
OF MIAMI-DADE AND PALM BEACH THOUGH 2 HOURS BELOW 35 PERCENT MAY
OCCUR. SOME DRY AIR WILL PERSIST OVER THE INTERIOR ZONES AND A FIRE
WEATHER WATCH WILL BE IN EFFECT FOR GLADES...HENDRY AND INLAND
COLLIER THU WHICH MAY BE EXPANDED AFTER MORE CONSULTATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  66  83  68 / 0 -  -  -
FORT LAUDERDALE  83  69  83  70 / 0 -  -  -
MIAMI            84  69  84  70 / 0 -  -  -
NAPLES           81  63  86  62 / 0 0 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ174.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
     EVENING FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...52/PS
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Apr 22, 10:41 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1041 AM EDT WED APR 22 2009

FLZ063-066>075-168-172>174-230000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1041 AM EDT WED APR 22 2009

...GULF STREAM SEAS UP TO 7 FEET THIS AFTERNOON AND EARLY THIS EVENING...
...INCREASING RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH THE WEEKEND..

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: NORTHWEST WINDS OF 10 TO 15 MPH WILL TURN TO THE
NORTHEAST BY LATE THIS AFTERNOON. THIS IN COMBINATION WITH LOW TIDE
THIS AFTERNOON WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG
THE ATLANTIC BEACHES LATE THIS AFTERNOON AND EVENING.

.WAVES...NORTHERLY WINDS OF 10 TO 15 KNOTS WILL ALLOW GULF STREAM
SEAS TO BUILD TO 7 FEET THIS AFTERNOON THROUGH EARLY THIS EVENING
BEFORE SUBSIDING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EAST WINDS WILL INCREASE ALONG THE EAST COAST BY THE END OF THIS
WEEK INTO THE UPCOMING WEEKEND. THIS WILL RESULT IN AN INCREASED
RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:41 PM EDTSmall Craft Advisory for Hazardous SeasMFL22 hr
Apr 22, 3:40 AM EDTFire Weather WatchMFL11 hr
Apr 22, 3:40 AM EDTRed Flag WarningMFLBroward, Miami-Dade, Monroe, Palm Beach15 hr
Apr 22, 7:18 PM EDTFire Weather WatchMFL21 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.